[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

RE: [IPk] Turned Down!


I was sorry to read your e-mail and can understand your
frustration.  I have lost over a stone since I got my pump
(from the top end of a normal weight range for my height to
the lower-middle part of the range).  You require less
insulin on a pump and therefore there is some element of
weight loss even without a reduction in food intake.  The
main factor in my losing weight was however fewer hypos, the
ability to skip meals (I often skip lunch or just have fruit)
and the fact that it is so much easier to exercise.

I know some people to gain weight.  This is thought to be
because either they were used to having higher average blood
glucose levels prior to the pump (which suppresses appetite)
and therefore when they establish more normal blood sugar
levels their appetite returns with a vengeance or that the
ability to eat more or less what you want when you want is

In short it does not almost inevitably lead to weight gain.
Indeed I feel that if you made no effort to change your
eating/exercise habits you would in fact lose a little weight
just because you would be taking less insulin but it does
offer the potential to make weight loss easier.


Beverley Smith
Consultant Development Geologist
SNS Team Leader
ph 0118 929 2422
fax 0118 929 2660
e-mail email @ redacted

-----Original Message-----
From: email @ redacted [mailto:email @ redacted]
Sent: 14 March 2003 19:52
To: email @ redacted
Subject: [IPk] Turned Down!

 In the profile I recently prepared when I joined the
discussion group I said I
was waiting to hear about the possibility of starting to use
a pump.

 Well, I've just received a letter from the doctor I've been
seeing at my
Diabetes Clinic. I'm quoting the relevant section below:

 "He [the consultant] feels that in your particular case this
would not be a
suitable form of treatment primarily because it would almost
inevitably lead to
significant weight-gain. He is delighted with your present
progress and feels
that you may well come down to a relatively small dose of
insulin in due course
particularly if the weight keeps moving in the right

 I currently take 3x56 units of Actrapid and 1x44 units of
Insulatard each day.
This is a reduction on what it has been, but with the "help"
of Metformin
tablets. (I say "help" because, as some of you may know,
there are some rather
unpleasant side effects of Metformin, and I've just about had
it of the side
effects after 6 months. Unfortunately I am WAY overwieght and
I've been told at
the clinic that taking the Metformin to reduce the insulin
dose is the way to
get my weight down.)

 As I am going to have to prepare a suitable response to the
consultant, Id be
interested to hear your personal opinion about this, as well
as how any other
people who have had similar responses have got on (and
whether people do,
"inevitably," suffer significant weight gain). Id also be
grateful if you could
give me the benefit of your experience as to what might be
the best angle of
"attack" in my reply.

Many thanks for your help,

for HELP or to subscribe/unsubscribe, contact:

This message has been checked for all known viruses by the 
Message Labs Virus Control Centre.

BG Energy Holdings Limited (a member of BG Group)
Registered in England No: 3763515
Registered Address:
			100 Thames Valley Park Drive
			Berkshire   RG6 1PT   UK
Telephone: 		+44 (0) 118 935 3222
Website: 		http://www.BG-Group.com

This e-mail is intended only for the addressee named above.  As this 
e-mail may contain confidential or privileged information, please 
advise us immediately if you are not the named addressee or the person 
responsible for delivering the message to the named addressee.  The 
contents should not be disclosed to any other person nor copies taken.
for HELP or to subscribe/unsubscribe, contact: